Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 432, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 22, 2007, 10:42 PM MDT for Cherry County, Sheridan County, Nebraska. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2007, 10:42 PM MDT (04:42 UTC)
- Expired
- Aug 22, 2007, 11:45 PM MDT
- In force
- 63 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Cherry County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 116 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 727 J/kg
- Mixed-layer CIN
- -285 J/kg
- Mixed-layer LCL
- 1523 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 7:15 PM MDT, 3 hours 27 minutes earlier.
Area forecast discussion, Aug 22, 7:15 PM MDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 815 PM CDT WED AUG 22 2007 .WILL ISSUE AN UPDATE SHORTLY TO INCREASE POPS IN THE NORTHERN AND WESTERN ZONES AND TO DROP THE SEVERE THUNDERSTORM WATCH FROM THE REMAINDER OF THE CWA. IMPRESSIVE CONVECTION IN THE PANHANDLE...ASSOCIATED WITH A STRONG WAVE CROSSING WYOMING...WILL MOVE ACROSS THE NRN HALF OF THE CWA OVERNIGHT. FURTHER SOUTH...CONVECTION OVER E CENTRAL COLORADO...ORIENTED ALONG THE STATIONARY FRONT...SHOULD REMAINED ANCHORED ALONG THIS FEATURE OVERNIGHT. WITH THIS IN MIND...BEST CHANCES FOR PCPN OVERNIGHT REMAIN WITH THE ELEVATED CONVECTION IN THE NRN ZONES. WITH THE WATCH NOT COVERING ANY OF THESE AREAS AND WITH THE SRN AND CENTRAL ZONES CONVECTION FREE FOR THE REMAINDER OF THE EVENING...WILL CANCEL THE WATCH. WOULDNT BE SURPRISED TO SEE A WATCH HOISTED NORTH AND NORTHWEST OF LBF LATER ON AND WILL CONTINUE TO MONITOR THE SITUATION UP THERE. && .PREVIOUS DISCUSSION FOLLOWS... ISSUED AT 343 PM CDT WED AUG 22 2007 .SYNOPSIS... SFC FRONT AT 20Z LOCATED FROM NEAR GOODLAND NORTHEAST THROUGH HASTINGS. RADAR COMPOSITE HAS HAD ELEVATED CONVECTION ALL DAY ACROSS THE CNTRL SANDHILLS WHICH UNTIL 1930Z BEGAN TO TURN RIGHT INTO LOUP AND CUSTER COUNTY. ISOLATED THUNDERSTORMS DEVELOPING ALONG FONT TO OUR SOUTH ATTM. && .DISCUSSION... FLASH FLOOD THREAT REMAIN TONIGHT FOR FRONTIER COUNTY AND ALSO IN THE NORTHEASTERN COUNTIES...MAINLY EAT OF SPRINGVIEW THROUGH BURWELL. ALTHOUGH THE MOST INTENSE STORMS SHOULD REMAIN OFF TO OUR SOUTHEAST...HIGH PWS WILL ENHANCE THE HEAVY RAINFALL THREAT. COVERAGE WILL DIMINISH THIS EVENING...THEN CHCS ENHANCE ACROSS THE NCTRL AFTER MIDNIGHT AS MID LEVEL TROUGH PUSHES EAST. MOSTLY CLOUDY THURSDAY AND TRENDED COOLER NEAR A 50/50 MAV/MET GUIDANCE BLEND FOR TEMPS. LINGERING CHC POPS EAST...WITH DEVELOPMENT ACROSS SRN COUNTIES ANTICIPATED BY LATE AFTERNOON INTO THURSDAY NIGHT. ALSO TRENDED TEMPS DOWN FRIDAY DUE TO CLOUDINESS AND PREVAILING EASTERLY WINDS. CARRYING SLIGHT CHC FRIDAY AS MID LEVEL TROUGH PASSES. CHCS COULD CARRY INTO FRIDAY NIGHT...ALTHOUGH HAVE WENT DRY THIS FCST PKG. SURFACE HIGH PRESSURE SLIDES EAST SATURDAY WITH A WARM FRONT COMING THROUGH FROM THE WEST SATURDAY NIGHT. THIS MAY LEAD TO SOME OVERNIGHT CONVECTION NCTRL. NEXT UPPER TROUGH IS THEN PROGGED TO ARRIVE MONDAY NIGHT/TUESDAY. MORE TSRA...SCT TO NMRS...SEVERE AND LOCALLY HEAVY RAIN WOULD BE POSSIBLE...GIVEN POSSIBLE TAP OF MOISTURE FROM DEAN REMNANTS. && .AVIATION... AREAS OF MVFR CIGS AND VSBYS TONIGHT MAINLY DUE TO THUNDERSTORMS INITIALLY. IN WAKE OF CONVECTION...STRATUS WITH AREAS OF IFR CIGS AND WIDESPREAD MVFR CIGS AND AND VSBY TO IMPACT TAF SITES KLBF AND KVTN. && .HYDROLOGY... HEAVY RAINFALL FEEL ACROSS HOOKER AND MCPHERSON COUNTY TODAY WITH ENHANCED HEAVY RAINFALL FOR ALL AREAS EAST OF BROKEN BOW THROUGH AINSWORTH WITH NUMEROUS REPORTS OF STANDING WATER. GOING FFW IS WARRANTED DUE TO VERY LOW FFG VALUES IN THE WARNING AREAS. && .LBF WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH TONIGHT NEZ006-007-009-010-028-029-071. && KAR/DP/CLB
Hazardous weather outlook, Aug 22, 8:16 PM MDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 916 PM CDT WED AUG 22 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-232115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 916 PM CDT WED AUG 22 2007 /816 PM MDT WED AUG 22 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...REST OF TONIGHT. THUNDERSTORMS ARE LIKELY ACROSS ALL OF WESTERN AND NORTH CENTRAL OVERNIGHT...AS A STRONG UPPER LEVEL DISTURBANCE MOVES EAST OF THE NORTHERN ROCKIES. AT THIS TIME...WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE...MAINLY NORTH OF A LINE FROM IMPERIAL...TO STAPLETON...TO BURWELL. HAIL AND HEAVY RAIN ARE THE MAIN SEVERE WEATHER THREATS. A FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY MORNING FOR FRONTIER...KEYA PAHA...BOYD...HOLT...ROCK...GARFIELD AND WHEELER COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...ISOLATED SEVERE THUNDERSTORMS COULD DEVELOP ACROSS A SMALL PORTION OF SOUTHWEST NEBRASKA...ALONG AND SOUTH OF A LINE FROM IMPERIAL AND STOCKVILLE. LARGE HAIL AND WIND DAMAGE ARE THE MAIN CONCERN. A STATIONARY FRONT WILL SAG VERY SLOWLY SOUTH INTO NORTHWEST KANSAS. SOUTHWEST NEBRASKA WILL BE ON THE NORTHERN EDGE OF A MORE EXPANSIVE AREA OUTLOOKED FOR SEVERE WEATHER STRETCHING ACROSS KANSAS AND EASTERN COLORADO. THUS...ONLY ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THURSDAY ACROSS SOUTHWEST NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REMAINDER OF TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
In the hours before
Local storm report, Aug 22, 5:11 PM MDT, 5 hours 31 minutes before
SUMMARY...PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL 4 ESE HAMLET 40.36N 101.16W
08/22/2007 E0.88 INCH HAYES NE PUBLIC
1100 AM HAIL 15 SSE HYANNIS 41.80N 101.65W
08/22/2007 E0.88 INCH GRANT NE PUBLIC
0600 AM HAIL 8 SE WALLACE 40.76N 101.05W
08/22/2007 E1.00 INCH LINCOLN NE PUBLIC
QUARTER HAIL DENTED CARS.
0600 AM HAIL 8 SE WALLACE 40.76N 101.05W
08/22/2007 E1.00 INCH LINCOLN NE PUBLIC
QUARTER HAIL DENTED CARS.
1005 AM HAIL 14 WSW MULLEN 41.96N 101.29W
08/22/2007 E0.88 INCH HOOKER NE PUBLIC
0959 AM HAIL 25 WNW TRYON 41.70N 101.39W
08/22/2007 E1.00 INCH MCPHERSON NE PUBLIC
0946 AM HAIL 17 NW TRYON 41.73N 101.18W
08/22/2007 E0.88 INCH MCPHERSON NE PUBLIC
0946 AM HAIL 20 NW TRYON 41.76N 101.22W
08/22/2007 E0.88 INCH HOOKER NE PUBLIC
0650 AM HAIL 5 SSE STAPLETON 41.41N 100.48W
08/22/2007 E0.88 INCH LOGAN NE PUBLIC
0910 AM HAIL 13 NNW TRYON 41.94N 99.48W
08/22/2007 E0.88 INCH LOUP NE PUBLIC
0830 AM HAIL 13 W TRYON 41.56N 101.20W
08/22/2007 E0.75 INCH MCPHERSON NE PUBLIC
FEW PENNY SIZED HAIL.
0830 AM HAIL 21 SSE SENECA 41.76N 100.68W
08/22/2007 E0.88 INCH THOMAS NE PUBLIC
&&
MBLocal storm report, Aug 22, 5:11 PM MDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
611 PM CDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HAIL 8 SE WALLACE 40.76N 101.05W
08/22/2007 E1.00 INCH LINCOLN NE PUBLIC
QUARTER HAIL DENTED CARS.
0650 AM HAIL 5 SSE STAPLETON 41.41N 100.48W
08/22/2007 E0.88 INCH LOGAN NE PUBLIC
0830 AM HAIL 13 W TRYON 41.56N 101.20W
08/22/2007 E0.75 INCH MCPHERSON NE PUBLIC
FEW PENNY SIZED HAIL.
0830 AM HAIL 21 SSE SENECA 41.76N 100.68W
08/22/2007 E0.88 INCH THOMAS NE PUBLIC
0910 AM HAIL 13 NNW TRYON 41.94N 99.48W
08/22/2007 E0.88 INCH LOUP NE PUBLIC
0946 AM HAIL 17 NW TRYON 41.73N 101.18W
08/22/2007 E0.88 INCH MCPHERSON NE PUBLIC
0959 AM HAIL 25 WNW TRYON 41.70N 101.39W
08/22/2007 E1.00 INCH MCPHERSON NE PUBLIC
1005 AM HAIL 14 WSW MULLEN 41.96N 101.29W
08/22/2007 E0.88 INCH HOOKER NE PUBLIC
1100 AM HAIL 15 SSE HYANNIS 41.80N 101.65W
08/22/2007 E0.88 INCH GRANT NE PUBLIC
0353 PM HAIL 4 ESE HAMLET 40.36N 101.16W
08/22/2007 E0.88 INCH HAYES NE PUBLIC
&&
MBThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:00 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 33 min |
| Aug 22, 9:46 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 59 min |
| Aug 22, 11:53 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Thomas | 43 min |
| Aug 23, 12:22 AM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 38 min |
| Aug 23, 12:38 AM MDT | Severe Thunderstorm Warning | LBF | Keith | 39 min |
| Aug 23, 12:46 AM MDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.